MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 145-5091-150
Medical Device Problem Codes Device Damaged by Another Device (2915); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that during intraoperative coil delivery, the spring coil felt stuck.The echelon 10 microcatheter and spring coil were removed and examined outside the body, revealing that the spring coil protruded laterally from the marker point at the distal tip of the microcatheter.There was no friction or difficulty during insertion of the guidewire/stylet.The microcatheter was replaced with a medtronic product to complete the procedure.No patient symptoms or complications were associated with this event.The patient was undergoing embolization surgery for treatment of an aneurysm.It was noted the patient's vessel tortuosity was normal.Vascular access was obtained via the femoral artery.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).Aside from the puncture, there was no damage to the catheter and no kink or damage on the coil guidewire/pushwire/stylet.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that the lesion was a posterior communicating artery aneurysm.The coil used was a medtronic coil, but the specific model is unknown.The cause of the catheter puncture was not determined.
 
Additional Manufacturer Narrative
Product analysis as found condition (condition of returned device): an echelon-10 micro catheter was returned for analysis within a shipping box and within a sealed biohazard pouch.The unknown coil used during the event was not returned.Visual inspection/damage location details: upon visual examination, no issues were found with the echelon-10 hub or catheter body.The distal tip was noted to be pre-shaped and additionally shaped.The distal tip was found to be damaged.Upon further inspection there appeared to be a puncture at proximal end of distal marker band.No other anomalies were observed.Testing/analysis (including sem reports): the echelon-10 total length was measured to be ~155.6cm.The echelon-10 useable length was measured to be ~148.2cm which is within specification.The echelon-10 micro catheter was flushed, water exited from puncture and distal tip.One in house guidewire was able to pass through the echelon-10 micro catheter hub and subsequently through the inner lumen; however, exited puncture at distal tip.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter puncture¿ was confirmed.The echelon-10 distal tip was found to be punctured.It is possible additional shaping of the echelon-10 distal tip contributed to the event; however, the root cause could not be determined.Based on the device analysis and reported information, the customer¿s report of ¿catheter resistance during device delivery¿ was confirmed.It is possible the puncture at distal tip contributed to the event; however, the root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received.The coil became stuck in the distal section of the catheter.It was removed from the introducer sheath, and it is unknown whether there was any kink or damage to the coil after removal.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23802911
Report Number2029214-2025-02620
Device Sequence Number13094809
Product Code KRA
UDI-Device Identifier00847536006256
UDI-Public(01)00847536006256(17)270317(10)D025846
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number145-5091-150
Device Catalogue Number145-5091-150
Device Lot NumberD025846
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer12/16/2025
02/04/2026
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date01/14/2026
02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale